This is page 1 of 1 (This thread has 17 messages.)
Mumsnet hasn't checked the qualifications of anyone posting here. If you have medical concerns, please seek medical attention; if you think your problem could be acute, do so immediately. Even qualified doctors can't diagnose over the internet, so do bear that in mind when seeking or giving advice.
Anyone got any ideas on how I can ease the hideous nausea caused by mefenamic acid? I’ve stopped taking it now the penny has dropped but I have been sick and have diahorrea. The same thing happened last time I took it but I thought it was a virus/something i ate. Obviously not.
I took 500mg at 9am and have felt sick all day and have just been sick. Is there anything I can take that will ease the symptoms? Or have I got to wait it out?
I took it for one month without any issues. Not sure it helped the pain much but it’s hard to tell sometimes. But it’s definitely made me ill this month as my symptoms are following the same pattern each time Ive take it. I won’t be taking it again that’s for certain!
Not much help for today but your doctor can prescribe esomeprazole to protect the stomach from the mefenamic acid. You take in the morning on an empty stomach and it lasts all day. I think you can buy it over the counter too but it's more useful when used preventatively.
I was hideously sick - thought I had a bug - 2 months in a row on transexamic acid. Doctor prescribed mefanamic acid instead and the same happened, despite having taken it perfectly happily when in teens for heavy periods, 20 years earlier. Like I’d developed a reaction post kids.
Anyway - long story short, I found I just had to ride it out and never take it again I’m afraid.
I had to take it on empty stomach (I puked it up if I took it with food). Lucked out it never made me feel bad. I only ever took one big dose, though, right when my period started. I didn't (take it as directed) take it otherwise. No need. My periods always irregular so I couldn't take it before I started.